Alert archive / Alabama / Special Weather Statements in 2014
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at Jun 9, 2014, 11:30 PM CDT for DeKalb County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2014, 11:30 PM CDT (04:30 UTC)
- Expired
- Jun 10, 2014, 12:00 AM CDT
- In force
- 30 min
- Issued by
- NWS Huntsville, AL
County DeKalb County, AL
The radar
The Northeast Alabama radar (KHTX), 61 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 803 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1384 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
651
WWUS84 KHUN 100430
SPSHUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1130 PM CDT MON JUN 9 2014
ALZ009-010-100500-
DE KALB AL-JACKSON AL-
1130 PM CDT MON JUN 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DE KALB AND NORTHEASTERN
JACKSON COUNTIES UNTIL 1200 AM CDT...
AT 1130 PM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR BRIDGEPORT TO NEAR SAND ROCK...AND
MOVING EAST AT 50 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
FORT PAYNE...RAINSVILLE...BRIDGEPORT...LITTLE RIVER CANYON NATIONAL
PRESERVE...SOUTH PITTSBURG...HENAGAR...SYLVANIA...IDER...LITTLE RIVER
FALLS AND VALLEY HEAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS LINE OF STORMS HAS PASSED.
&&
LAT...LON 3448 8558 3444 8558 3437 8563 3436 8566
3426 8577 3426 8580 3499 8579 3499 8561
3453 8551
TIME...MOT...LOC 0430Z 263DEG 43KT 3498 8573 3428 8574
$$
70/DDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Jun 9, 10:15 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 9, 10:15 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1015 PM CDT MON JUN 9 2014 .UPDATE... EVENING UPDATE. ADJUSTMENTS TO WX...POP...SKY. && .DISCUSSION... SHOWERS AND THUNDERSTORMS ARE CURRENTLY MOVING THROUGH THE CENTRAL HALF OF THE CWA. THE HUNTSVILLE AIRPORT ASOS REPORTED A PEAK WIND GUST OF 44MPH WHEN STORMS RECENTLY MOVED THROUGH. ALSO RECEIVED REPORTS OF NUMEROUS TREES DOWN IN NW AL. STORMS SEEM TO BE WEAKENING AS THEY MOVE INTO NE AL. THEY ARE MOVING INTO A WEAKER SHEAR ENVIRONMENT WITH CAPE ~1000 J/KG. WILL BE LOOKING TO REMOVE THE REST OF THE TORNADO WATCH SOON AND WILL ASSESS THE SEVERE THUNDERSTORM WATCH AS THE LINE CONTINUES TO MOVE EAST. AS FOR THE FORECAST PACKAGE...DID NOT MAKE MAJOR CHANGES. ADJUSTED CLOUD COVER...POP AND WX FOR CURRENT TRENDS. THE REST OF THE FORECAST WAS ON TRACK FOR TONIGHT. JMS && .AVIATION... /ISSUED 714 PM CDT MON JUN 9 2014/ FOR 00Z TAFS...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE INTO ALABAMA THROUGH THIS EVENING AND TONIGHT. CIGS AND VIS COULD GO DOWN INTO MVFR CATEGORY OR LOWER IN PASSING STORMS. WIND GUSTS 20KTS OR HIGHER COULD ALSO TEMPORARILY OCCUR WITH STRONGER STORMS. SHOWERS AND THUNDERSTORMS WILL LINGER THROUGHOUT TUESDAY. JMS && .HUN WATCHES/WARNINGS/ADVISORIES... AL...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR ALZ001>010-016. TN...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR TNZ076-096-097. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jun 9, 7:03 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 703 PM CDT MON JUN 9 2014 ALZ001>010-016-TNZ076-096-097-101015- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 703 PM CDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...REMAINDER OF TONIGHT... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL TRACK EASTWARD ACROSS THE FORECAST AREA THIS EVENING. ALTHOUGH THE STORMS WILL LIKELY WEAKEN AS THEY PROGRESS EASTWARD ACROSS THE REGION...DAMAGING WINDS OF 60 TO 70 MPH...LARGE HAIL...AND BRIEF TORNADOES WILL BE POSSIBLE FOR LOCATIONS MAINLY WEST OF INTERSTATE 65. A TORNADO WATCH IS IN EFFECT FOR THIS PORTION OF THE AREA THROUGH 1 AM CDT TUESDAY. LOCALLY HEAVY RAINFALL MAY ALSO RESULT IN FLASH FLOODING...AND A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE FORECAST AREA THROUGH TUESDAY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... PERIODS OF SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL MOVE ACROSS THE REGION THROUGH MID WEEK...AS A SERIES OF UPPER LEVEL SYSTEMS ADVANCE FROM THE SOUTHERN PLAINS TO THE OHIO VALLEY. SUCCESSIVE PERIODS OF LOCALLY HEAVY RAINFALL MAY LEAD TO OCCURRENCES OF FLASH FLOODING THIS WEEK. IN ADDITION...A FEW STRONG TO SEVERE THUNDERSTORMS...CAPABLE OF DAMAGING WINDS WILL ALSO BE POSSIBLE. THE BEST CHANCES OF STRONG TO SEVERE STORMS WILL BE TUESDAY AFTERNOON AND EVENING...AND AGAIN ON WEDNESDAY AFTERNOON. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS REQUESTED FOR LOCATIONS WEST OF INTERSTATE 65. 70/DD
In the hours before
Local storm report, Jun 9, 9:11 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
911 PM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 2 W KILLEN 34.86N 87.56W
06/09/2014 LAUDERDALE AL EMERGENCY MNGR
THUNDERSTORM WINDS DOWNED NUMEROUS TREES AND EXTENSIVELY
DAMAGED A COUNTY SCHOOL BUS BARN.
0845 PM TSTM WND DMG 5 S MOULTON 34.41N 87.28W
06/09/2014 LAWRENCE AL EMERGENCY MNGR
A FEW TREES WERE DOWNED BY THUNDERSTORM WINDS.
&&
TTLocal storm report, Jun 9, 9:40 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
940 PM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG 4 SSW WATERLOO 34.85N 88.08W
06/09/2014 COLBERT AL EMERGENCY MNGR
THUNDERSTORM WINDS DOWNED A TREE.
0910 PM TSTM WND DMG 2 SW DECATUR 34.55N 87.01W
06/09/2014 MORGAN AL EMERGENCY MNGR
THUNDERSTORM WINDS DOWNED SEVERAL TREES AND POWERLINES.
0910 PM TSTM WND DMG 3 SW ATHENS 34.76N 87.00W
06/09/2014 LIMESTONE AL EMERGENCY MNGR
THUNDERSTORM WINDS DOWNED SEVERAL TREES AND A TRANSFORMER
WAS BLOWN NEAR ATHENS.
0926 PM LIGHTNING DECATUR 34.57N 86.99W
06/09/2014 MORGAN AL EMERGENCY MNGR
LIGHTNING STRUCK AND DAMAGED A HOME.
&&
TTLocal storm report, Jun 9, 9:56 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
956 PM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 9 W WEST POINT 34.24N 87.10W
06/09/2014 CULLMAN AL EMERGENCY MNGR
THUNDERSTORM WINDS DOWNED A FEW TREES.
&&
TTSpecial weather statement, Jun 9, 10:17 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1017 PM CDT MON JUN 9 2014
ALZ006-008>010-TNZ076-097-100400-
MARSHALL AL-MADISON AL-DE KALB AL-JACKSON AL-MOORE TN-FRANKLIN TN-
1017 PM CDT MON JUN 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...EASTERN MADISON...DE
KALB...JACKSON...EASTERN MOORE AND FRANKLIN COUNTIES UNTIL 1100 PM
CDT...
AT 1017 PM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR TULLAHOMA TO NEAR MCLARTY...AND
MOVING EAST NORTHEAST AT 55 MPH.
PEA TO PENNY SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALBERTVILLE...SCOTTSBORO...FORT PAYNE...BOAZ...WINCHESTER...
GUNTERSVILLE...RAINSVILLE...BRIDGEPORT...DECHERD AND HENAGAR.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3427 8577 3420 8598 3418 8619 3410 8631
3430 8647 3498 8638 3499 8632 3513 8632
3514 8636 3537 8633 3541 8626 3539 8628
3534 8624 3534 8603 3528 8591 3522 8586
3499 8586 3498 8561 3453 8551
TIME...MOT...LOC 0316Z 245DEG 49KT 3539 8626 3423 8643
70/DDSpecial weather statement, Jun 9, 11:03 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1103 PM CDT MON JUN 9 2014
ALZ009-010-100430-
DE KALB AL-JACKSON AL-
1103 PM CDT MON JUN 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR DE KALB AND SOUTHEASTERN JACKSON
COUNTIES UNTIL 1130 PM CDT...
AT 1103 PM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR STEVENSON TO NEAR CROSSVILLE...AND
MOVING EAST AT 50 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
FORT PAYNE...RAINSVILLE...LITTLE RIVER CANYON NATIONAL PRESERVE...
HENAGAR...COLLINSVILLE...CROSSVILLE...SYLVANIA...FYFFE...POWELL AND
IDER.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3448 8558 3444 8558 3437 8563 3436 8566
3426 8577 3426 8581 3424 8581 3424 8584
3420 8585 3420 8600 3481 8587 3485 8558
3453 8551
TIME...MOT...LOC 0402Z 270DEG 43KT 3480 8587 3420 8599
70/DDSpecial weather statement, Jun 9, 11:30 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1130 PM CDT MON JUN 9 2014
ALZ009-010-100500-
DE KALB AL-JACKSON AL-
1130 PM CDT MON JUN 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DE KALB AND NORTHEASTERN
JACKSON COUNTIES UNTIL 1200 AM CDT...
AT 1130 PM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR BRIDGEPORT TO NEAR SAND ROCK...AND
MOVING EAST AT 50 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
FORT PAYNE...RAINSVILLE...BRIDGEPORT...LITTLE RIVER CANYON NATIONAL
PRESERVE...SOUTH PITTSBURG...HENAGAR...SYLVANIA...IDER...LITTLE RIVER
FALLS AND VALLEY HEAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS LINE OF STORMS HAS PASSED.
&&
LAT...LON 3448 8558 3444 8558 3437 8563 3436 8566
3426 8577 3426 8580 3499 8579 3499 8561
3453 8551
TIME...MOT...LOC 0430Z 263DEG 43KT 3498 8573 3428 8574
70/DDThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:40 PM CDT | Special Weather Statement | HUN | Colbert, Franklin | 50 min |
| Jun 9, 7:54 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 36 min |
| Jun 9, 7:58 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 32 min |
| Jun 9, 8:02 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 28 min |
| Jun 9, 8:19 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence | 26 min |
| Jun 9, 8:45 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Cullman, Lauderdale, Lawrence, Limestone, Morgan | 30 min |
| Jun 9, 9:14 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Limestone, Madison, Marshall, Morgan | 31 min |
| Jun 9, 9:45 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison, Marshall, Morgan | 30 min |
| Jun 9, 9:47 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 28 min |
| Jun 9, 10:17 PM CDT | Special Weather Statement | HUN | DeKalb, Jackson, Marshall | 43 min |
| Jun 9, 11:01 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 29 min |
| Jun 9, 11:03 PM CDT | Special Weather Statement | HUN | DeKalb | 27 min |
| Jun 10, 7:27 AM CDT | Special Weather Statement | HUN | Lawrence | 33 min |
| Jun 10, 11:19 AM CDT | Special Weather Statement | HUN | Lawrence | 41 min |
| Jun 10, 11:22 AM CDT | Special Weather Statement | HUN | Cullman, Morgan | 38 min |
| Jun 10, 12:03 PM CDT | Special Weather Statement | HUN | Cullman, Morgan | 27 min |
| Jun 10, 12:11 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Morgan | 23 min |
| Jun 10, 12:29 PM CDT | Special Weather Statement | HUN | Madison | 16 min |
| Jun 10, 12:39 PM CDT | Special Weather Statement | HUN | Cullman | 36 min |
| Jun 10, 12:46 PM CDT | Special Weather Statement | HUN | Jackson | 29 min |
| Jun 10, 1:15 PM CDT | Special Weather Statement | HUN | DeKalb | 30 min |
| Jun 10, 1:18 PM CDT | Special Weather Statement | HUN | Jackson | 42 min |
| Jun 10, 1:26 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 49 min |
| Jun 10, 1:35 PM CDT | Special Weather Statement | HUN | Jackson | 40 min |
| Jun 10, 2:09 PM CDT | Special Weather Statement | HUN | Jackson | 21 min |
| Jun 10, 2:15 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 15 min |
| Jun 10, 2:03 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 12 min |
Nearby
Special Weather Statements in Alabama, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.